Flood, Cavalier
- When
- June 12, 5:01 AM CST to 10:55 AM CST
- Where
- Cavalier forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.050, -103.400
Heavy rainfall on saturated soils led to a five county flood warning. At the Cavalier/Ramsey county line 8 miles south of Munich, water overtopped state highway 20.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Heavy rainfall on saturated soils led to a five county flood warning. At the Cavalier/Ramsey county line 8 miles south of Munich, water overtopped state highway 20. In Towner county, water covered several roads 2 miles east of Maza. Overland flooding also was reported 1 mile west of Warwick in Benson county. Meanwhile, a county road was washed out 2 miles west of New Rockford in Eddy county. Water also covered the eastbound lane of county road 1, 16 miles east of Sheyenne.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 12, 2:45 AM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 345 AM CDT SUN JUN 12 2005 ...MAIN FORECAST CHALLENGE CENTERS ON IMPENDING FLOODING AND NEXT POTENTIAL HEAVY RAIN EVENT MONDAY AND TUESDAY... .CURRENT OBSERVATIONAL OVERVIEW... 06Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER EXTREME MINNESOTA WITH TIGHT NORTHWEST PRESSURE GRADIENT OVER EASTERN NORTH DAKOTA STRONGEST PRESSURE FALLS ATTM ACROSS EXTREME SOUTHWEST ONTARIO PROVINCE SUGGESTING LOW CENTER SHOULD CONTINUE LIFTING NORTHEAST EARLY THIS MORNING. LATEST WATER VAPOR IMAGERY SHOWED NEGATIVELY TILTED 500MB TROUGH LIFTING INTO MANITOBA PROVINCE WITH ASSOCIATED VORTICITY MAXIMA JUST EAST OF THE CENTRAL RED RIVER VALLEY. KMVX RADAR TRENDS DEPICTED DEFORMATION RAINS ON BACKSIDE OF LOW CENTER LIFTING NORTHWARD ACROSS NORTHEAST NORTH DAKOTA. ACTIVITY HAS SHOWED A WEAKENING TREND WITH RESPECT TO ECHO INTENSITY AND AREAL COVERAGE DURING PAST COUPLE OF HOURS. .SHORT TERM (TODAY-WEDNESDAY)... BRIEF BREAK IN BETWEEN SYSTEMS TODAY AS MODEL CONSENSUS IS TO LIFT CURRENT LOW CENTER INTO ONTARIO PROVINCE THIS MORNING. IN WAKE OF SYSTEM FORECAST SOUNDINGS AND RH TIME-SECTIONS SHOWS PRETTY GOOD EROSION OF MOISTURE COLUMN TO ALLOW FOR SOME AFTERNOON INSOLATION. WITH DRYING OF COLUMN SOUNDING POINTS TO DEEP MIXING YIELDING HIGH TEMPERATURES INTO THE MID TO UPPER 70S. WITH PROJECTED CONVECTIVE TEMPS IN THE MID 70S EXPECT SOME CU FORMATION WHICH WILL HAMPER ANY THOUGHTS FOR WIDESPREAD INSOLATION. LATER TONIGHT INTO MONDAY AFTERNOON LOW CENTER DEEPENS AND BECOMES VERTICALLY STACKED OVER SOUTH DAKOTA SYSTEM THEN SLOWLY MOVES TO CENTRAL MINNESOTA BY TUES AFTERNOON. ON THIS PROJECTED TRACK APPEARS ANOTHER HEAVY SOAKING RAIN IS IN THE WORKS FOR MUCH OF THE CWFA (PCPN H2O VALUES 1.5 IN) PROJECTED INSTABILITY IS ENOUGH ACROSS SOUTHERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA TO WARRENT THUNDER WORDING ELSEWHERE WILL GO MORE WITH A STEADY/HEAVY STRATIFORM RAINFALL. SINCE FEATURE WILL BE VERTICALLY STACKED MODELS MIGHT BE TOO PROGRESSIVE WITH SYSTEM...THUS WILL LINGER LOW POP THREAT INTO WEDNESDAY. UPPER LEVEL RIDGE BUILDS INTO REGION FOR THE SECOND HALF OF THE WEEK WITH A MUCH WELCOME DRYING TREND COUPLED WITH ABOVE NORMAL TEMPS FOR A CHANGE. WILL UPDATE ESF PRODUCT ON NEXT IMPENDING HEAVY RAIN THREAT FOR MONDAY AND TUESDAY TIME PERIOD. .LONG TERM (THURSDAY-SATURDAY) NO CHANGES NEEDED WITH DRY AND SUMMERLIKE CONDITIONS ENCOMPASSING REGION. && .AVIATION... EXPECT MVFR AND POCKETS OF VFR CONDITIONS THIS MORNING. IN THE AREAS WHERE SKIES CLEAR POTENTIAL FOR PATCHY FOG EXISTS. POCKETS OF LIGHT RAIN/IFR CONDITIONS WILL EXIST ACROSS THE FAR NORTH INTO MID MORNING. THIS AFTERNOON VFR WILL PREVAIL ACROSS ENTIRE CWFA WITH CU FORMATION. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...ESF ISSUED FOR HEAVY RAIN THREAT MONDAY AND TUESDAY. MN...ESF ISSUED FOR HEAVY RAIN THREAT MONDAY AND TUESDAY. && BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1215 PM CDT SAT JUN 11 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121032- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. PERIODS OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS AN AREA INCLUDING SOUTHEAST AND EAST CENTRAL NORTH DAKOTA AND NORTHWEST MINNESOTA. THE TOTAL RAINFALL FOR THE DAY AS MUCH AS 2 TO 2.5 INCHES MAY FALL IN A FEW SPOTS AND CAUSE PONDING OF WATER OR MINOR FLOODING. OVERALL RAINFALL WILL BE MUCH LESS HOWEVER. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ACROSS WEST CENTRAL MINNESOTA. SMALL HAIL AND GUSTY NON-SEVERE WINDS ARE EXPECTED BY LATE AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY AND TUESDAY...MOST NUMEROUS OVER SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. RAINFALL AMOUNTS COULD EXCEED ONE INCH IN THE FAR SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5461728, 5461729, 5461730, 5461731, 5461732.